Wildfire, Independence
- When
- July 22, 2:00 PM CST to 9:00 PM CST
- Where
- Independence forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 35.742, -91.570 (the zone’s center; the record gives no point)
2 miles east of Pleasant Plains in Independence County burned 199 acres on the 22nd.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The Turkey Pen Hollow Fire 4.2 miles east of Pleasant Plains in Independence County burned 199 acres on the 22nd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 22, 1:17 PM CST, 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 217 PM CDT SUN JUL 22 2012 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT THERE/S REALLY NOT MUCH DIFFERENT TO TALK ABOUT THIS AFTERNOON. HIGH PRESSURE WILL CONTINUE TO BE THE DOMINANT WEATHER FEATURE... WITH WARM TEMPERATURES AND VERY LITTLE RAIN CHANCES CONTINUING. OVERNIGHT LOWS WILL CONTINUE TO BE WARM...WITH READINGS IN THE 70S TO NEAR 80. LOW LEVEL MOISTURE WILL ALLOW FOR SCATTERED CLOUD COVER IN THE AFTERNOON AND HIGHER DEWPOINTS...MAINLY OVER THE EASTERN HALF OF THE AREA. HIGHS WILL BE IN THE 90S...WITH SOME LOCATIONS EXCEEDING THE CENTURY MARK /MOST LIKELY IN THE WEST...WHERE DRIER AIR WILL BE PRESENT/. && .LONG TERM...THURSDAY THROUGH SUNDAY UPPER FLOW PATTERN WILL BE UNDERGOING A SLIGHT SHIFT AROUND THE START OF THE LONG TERM...WITH UPPER RIDGE EXPANDING ACROSS THE ROCKIES...AND UPPER TROUGH DROPPING SE FROM CANADA INTO THE GREAT LAKES REGION. AS THIS HAPPENS...FLOW OVER AR WILL BECOME NW ALOFT...WITH A TROUGH AXIS FROM SHORTWAVE ACROSS THE GREAT LAKES MOVING SOUTH INTO AR. AS A RESULT...DO MENTION AT LEAST SLIGHT CHANCE POPS FOR THU INTO FRI AS THIS TROUGH AXIS MOVES SE ACROSS THE STATE. BY NEXT WEEKEND HOWEVER...THE UPPER RIDGE TO THE WEST WILL ATTEMPT TO EXPAND A BIT FURTHER EAST...DECREASING THE POPS ACROSS AR...EXCEPT ACROSS THE NERN COUNTIES WITH THE CORE OF THE NW FLOW ALOFT JUST NE OF THE STATE. TEMPS WILL GENERALLY BE IN THE 90S FOR HIGHS...WITH TEMPS BEGINNING TO WARM LATE IN THE PERIOD. LOWS WILL BE GENERALLY IN THE 60S AND 70S. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 76 98 76 99 / 10 10 10 10 CAMDEN AR 73 96 74 97 / 10 10 10 10 HARRISON AR 73 97 74 98 / 10 10 10 10 HOT SPRINGS AR 76 97 76 98 / 10 10 10 10 LITTLE ROCK AR 76 97 76 98 / 10 10 10 10 MONTICELLO AR 75 96 76 97 / 10 10 10 10 MOUNT IDA AR 72 97 72 98 / 10 10 10 10 MOUNTAIN HOME AR 73 98 74 99 / 10 10 10 10 NEWPORT AR 75 97 75 98 / 10 10 10 10 PINE BLUFF AR 75 95 75 96 / 10 10 10 10 RUSSELLVILLE AR 75 98 74 99 / 10 10 10 10 SEARCY AR 74 96 75 97 / 10 10 10 10 STUTTGART AR 75 95 75 96 / 10 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...57 / LONG TERM...62
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN JUL 22 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SUN JUL 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE CENTRAL AND SOUTH TODAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING. THESE WILL DEVELOP IN ASSOCIATION WITH A DECAYING FRONTAL BOUNDARY. HOT TEMPERATURES ARE AGAIN EXPECTED TODAY. HIGH TEMPERATURES WILL BE IN THE 90S TO NEAR 100 DEGREES. HEAT INDICES WILL BE IN THE 100 TO 105 DEGREE RANGE IN THE SOUTHERN TWO THIRDS OF THE STATE. A HIGH WILDFIRE DANGER CONTINUES DUE TO DROUGHT CONDITIONS AND DRY VEGETATION. MOST COUNTIES HAVE BURN BANS IN PLACE. OUTDOOR BURNING OF ANY KIND IS STRONGLY DISCOURAGED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY THE OPPRESSIVE HEAT WILL CONTINUE TO BE A SIGNIFICANT THREAT THROUGH THE PERIOD AS TEMPERATURES HOVER AROUND 100 DEGREES. HEAT INDICES WILL RANGE FROM 100 TO 105 DEGREES DURING THE AFTERNOON HOURS. A FEW LOCATIONS MAY BRIEFLY EXCEED 105 DEGREES. THE WILDFIRE DANGER WILL ALSO CONTINUE TO BE A CONCERN AS HOT AND DRY CONDITIONS ALONG WITH THE ONGOING DROUGHT AND DRY VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 386669.